MAUDE Adverse Event Report: BAUSCH + LOMB, INC STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 12/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) found that serial # ush29859 met all physical and functional requirements.The investigation is ongoing.
 
Event or Problem Description
The user facility in the united kingdom reported that a white material was observed in the phaco tip during surgery.The handpiece was removed from the eye and flushed.Surgery continued and later on a corneal burn was observed.The wound was sutured at the end of the case.Surgery was increased by 0-15 minutes.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction: d4.Serial number (b)(6).The device history record review found that the handpiece met all physical and functional requirements at the time of manufacture.Although product has been requested, it has not been returned to date.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action was required.This investigation will be reopened if the product is received.The investigation is complete.
 
Additional Manufacturer Narrative
The device was received and the evaluation completed.One stellaris handpiece was returned.Visual inspection found the nose cone and transducer horn dented and marred.The cable is deformed at the lemo connector strain relief.A functional test was performed using a stellaris system.The handpiece tuned, primed, and functioned as intended.Additionally, the handpiece was run at 100% power for one full minute without irrigation or aspiration hook-up.The handpiece did not get hot during testing.We are unable to determine the root cause.No further action is required.We will continue to monitor complaints of this nature.The investigation is complete.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
saint louis, MO 63122
6362263220
MDR Report Key16199633
Report Number0001920664-2023-00005
Device Sequence Number6066922
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Device Catalogue NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/03/2023
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown